Verite was diagnosed with breast cancer in 2005, aged 54. She had a lumpectomy, radiotherapy and tamoxifen. She had severe side effects with tamoxifen and switched to Arimidex and then Aromasin.
In 2005 Verite had been feeling under the weather and felt’ she had cancer. She had private health insurance and went to see her doctor. He couldn’t find anything but referred her for further tests, including a mammogram and biopsy. She was diagnosed with early breast cancer, aged 54, and recommended a lumpectomy, radiotherapy and tamoxifen.
Verite experienced severe side effects with tamoxifen, including temporary blindness in one eye, and was treated by an opthalmologist. Shortly afterwards, she had skin lesions and peeling skin. She saw a dermatologist but was told her skin problems were age-related rather than side effects of tamoxifen. After doing some research on the internet, Verite went to France for skin treatment. There, she was given various skin products which helped heal her skin.
Verite took tamoxifen for two years and then switched to Arimidex, which she took for two years. She was later prescribed Aromasin, which she took for one year but said she had side effects with all three drugs, including skin lesions and itchy skin. Verite also had heart problems and wondered whether these, too, were a side effect of hormone treatments for breast cancer. She wished she’d been told about all the possible side effects beforehand.
Verite said she had treatment in France for her skin problems and later went to Germany, where she received massage and had an exercise programme, which included swimming in thermal waters. She strongly recommended having treatment for breast cancer in France or Germany.
Verite felt she had to find out how to treat her side effects by herself. She has now set up her own website about the products and things she has found helpful.